Discussions that mention prozac

Open to All Other Health Topics board


Well, just went to the GP.. And you know what they said? That it's "all in my head" and then Rx'd me PROZAC!!

I know it is not anxiety, being as I have it I know what it feels like.

It seems every doctor just wants to throw me on pills to cover it up. I just want a resolution and some answers.

And it's not Lyme, I checked my body and don't have any bites (nor have i had any in the past year).

This sucks... Anyone have some ideas as to what to do next? I asked them to do an x-ray of my chest and/or an EKG but said it was irrelevant.

I feel so lost!
Thank you all very much for the kind words, and advice. I am a little agitated that they threw prozac at me and ignored my request for both an EKG and chest x-ray.. So, I have decided to get a 2nd opinion, also talk to people at St Peters to see if I can get an xray done and also stop taking the IBS medication for a few days to see if it relieves any symptoms (however, it says symptoms are dizziness, nausea and cramps, nothing about chest pain). When I spoke to the gastro today they told me to get the prozac (uhm no), and that I could possibly be allergic to wheat and to try a wheat-free & gluten-free diet until I schedule and actually have the colonoscopy. Either way, I'm getting a 2nd opinion on the chest pains & stopping the Hyoscamine for a few days...

Thank you all again for actually listening to me, my fears, and my issues - I really appreciate the support and I will definitely check in as soon as I find out what is going on...

As for the lyme.. What would the bite look like? See, I did have this weird pimple thing on the inside of my thigh but I chalked it up to a heat rash when all of a sudden it became almost like a cyst and when i broke it open, it was a bloody & puss-like discharge - does that sound like a tick bite????? I've never thought to have been bitten before so if that sounds like one, please let me know so I can tell the doctors!!!

Thank you all <3
possible answer to the chest pains... after looking around a bit, I found a common post site where you can post side effects you might experience from medications, and found to noticed quite a few people are getting pains from the Femcon FE! I'm actually going to speak about this with my Gyno tomorrow (shoot her a phone call even though my next appt is 10/17) and see what I should do... As far as the "prozac" issue, what do you think - should I take it or no? I don't want to take it being as it's kind of labeled and viewed not so good, but I also do not want to take an antidepressant and have to take it for months, or years and then have to endure terrible side effects.. Any advice for that?
NBW,
I didn't suffer ANY side effects of prozac and loved it.
it actually opened my eyes to life again.
I didn't realize how horrible i really felt until I felt good again if that makes any sense?

I was on it for about one year and then it wasn't working as good. I didn't suffer any side effects of stopping it. I was then put on what I think is even BETTER than prozac, and that's zoloft. there are NO side effects on that one either and I specifically asked for this one because I too was told I needed anti anxiety meds when a hemotologist that checked me out that I found, because no one seemed to be helping me.
I at first felt insuted that this dr told me I have G.A.D. "general anxiety disorder" which can make you SICK pysically.
it caused a host of problems in the body and is a real illness. it's not considered an emotional illness but a physical illness and needs to be addressed by a dr.
I was having palpitations frequently and having sharp pains in my chest and tightness in my chest on my way home from work on and off. it would happen at night when I'd lay in bed too. which really started scaring me.
but I'm telling you, after starting the prozac, I dont' feel that anymore.

I feel it some times again but very seldom now that I'm on the zoloft.

it doesnt hurt to try the prozac. all drugs have some form of side effects but these two were the least of symtoms. I tried prozac when it first came out many years ago. it caused dry mouth, and I had lack of appetite which makes you lose alittle weight and my food tasted like card board. bland like. but that eventually goes away.

I would also suggest you getting a hormone test done from you gyno. maybe your hormones are out of wack? they have to do a specific blood test for that and wouldn't do it on a classic cbc panel.

the lymes test woudn't hurt either. I had lymes disease and was shocked when diagnosed with it back in the late early 90's. as a matter of fact, my two daughters and one son out of two sons had it. my husband didn't either like my son.
my little girl had a strange rash all over her and my mom said to bring her to the dr. that's when we found out.
you don't always get the classic bulls eye rash. the were'nt raised little pustules of pus either.
when I went to the dr for chest pains now that I think of it and I was so weak all the time that I could barely push a vacume and barely walk down the basement to do the laundry, that's when I went to the dr back then and they did the lymes. bingo!
we lived in what's considered the "black hole" for lymes I was told by my primary.
lymes can mess you up and cause alot of chaos in the body and people aren't even aware they're walking around with it.

I didnt' even know I was bitten. I did remember pulling off the size of ticks that the size of pin heads. they can look like little freckles.
my sister was shocked that I could see them.
so it is an idea to pursue.

also, TRY the medication they're offering and just see if the systoms improve. if it doesnt, then you know it's not what they're saying it is.

good luck on your primary visit.

keep us informed.

linda
nb.......I had unpleasant side effects from Zoloft, never tried Prozac. I won't take any antidepressants, but that's a personal decision. If it were me I'd try to get the other symptoms/issues solved before I'd add another medication. The chest pain could be a stomach or digestive issue. I had pains that I thought was a heart attack and it turned out to be anxiety (my husband had just passed away the month before) causing terrible stomach acid. It hurt from the front of my chest through to my back. Anyway, I hope you get things worked out and try not to panic.